# SDR CALA9701319

- Difficulty date: September 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16521
- Make and model: Doug DC-9-32
- Aircraft serial: 47521
- Engine: Pwa JT8D9
- System (JASC): 7530 · Compressor Bleed Control
- Part: Guide Vane
- Condition: Separated
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE LOST POWER AT FL 180 AFTER DEPARTING.  THE AIRCRAFT WAS RETURNED TO IAH.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE.  IN ADDITION, THE NR 1 AND NR 2 MLG BRAKES AND TIRES WERE REPLACED DUE TO HIGH ENERGY STOP.  *S/D* SHOP TEARDOWN REVEALED COMPLETE SEPARATION OF FIRST STAGE NOZZLE GUIDE VANES AS CAUSE OF FAILURE.
